Ohio, 2022

Hail and Damaging Winds in Ohio, June 1, 2022

June 1, 2022 · NWS CLE · 35 events in 11 counties and zones

A surface cold front drifted southeastward from southeastern Lower MI and northwest OH to western NY, northwest PA, and northeast OH during the afternoon through late evening of the 1st as an occluded low meandered over northeast MB. Ahead of the front, multicell thunderstorm clusters, many of which grew upscale into a longer squall line, impacted northern OH as the storms evolved generally…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$84,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A surface cold front drifted southeastward from southeastern Lower MI and northwest OH to western NY, northwest PA, and northeast OH during the afternoon through late evening of the 1st as an occluded low meandered over northeast MB. Ahead of the front, multicell thunderstorm clusters, many of which grew upscale into a longer squall line, impacted northern OH as the storms evolved generally eastward. In vicinity of the front, a supercell moved generally eastward across northwest OH before merging with nearby thunderstorms and evolving into a multicell storm cluster. These storms occurred within a warm sector comprised of moderate to strong effective bulk shear and primarily moderate MUCAPE and DCAPE, respectively. There were multiple reports of severe hail and damaging convective wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 1, 12:41 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 1, 12:41 PM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
141 PM EDT Wed Jun 1 2022

...18z TAF Aviation Forecast Update...

.SYNOPSIS...
A cold front will cross the region this evening before stalling
over central Ohio tonight allowing a weak low to ride along it
Thursday. High pressure builds in Thursday night through
Saturday before a warm front lifts across the region Sunday.

&&

.NEAR TERM /THROUGH THURSDAY/...
9:00 am update...
There no notable changes made to the ongoing forecast for
today. We will see scattered to widespread showers and
thunderstorms developing through the afternoon and evening. Some
storms could be severe with damaging wind gusts as the main
threat.

6:30 AM Update...
Delayed the arrival of chance PoPs for showers in NW Ohio until
after 14Z based on latest radar loops and CAMS. Most of the
morning will see quite a bit of sunshine and temperatures
warming quickly through the lower and middle 80s.

Original Discussion...
Very warm and humid conditions continue early this morning as
SW flow ahead of a shortwave trough lifting into northern
Ontario and the trailing cold front draped from the upper Great
Lakes back through the MS Valley maintains a feed of warm air
advection across the Ohio Valley and lower Great Lakes. This
front is convectively active this morning with IR satellite and
water vapor loops showing areas of showers and thunderstorms
from central and SW lower Michigan through the Mid MS Valley.
The progression of the convection from Illinois to Michigan this
morning will directly affect how things redevelop across
northern Ohio and NW PA today due to the influence of possible
outflow boundaries. The upstream convection has been loosely
organized, and it was even loosely organized during the day
yesterday with generally broken coverage instead of a solid line
or more defined QLCS. This is likely the result of the
shortwave deamplifying and lifting well to the north toward
Hudson Bay, effectively displacing the upper jet energy over the
Upper Great Lakes. This leads me to believe that convection
will be scattered and not widespread across our region either
once things get going late this morning into the afternoon.

In terms of timing and location of initiation, guidance has trended
slower with the cold frontal passage, generally crossing north
central and NW Ohio after 00Z then gradually progressing E/SE before
stalling in central Ohio tonight. This trend, and the fact that the
upstream convection this morning is struggling to organize, may keep
the convergence from any outflow boundaries confined to SE Michigan
and western Ohio through mid day. This points toward convective
initiation farther NW than the previous forecast had, and CAMS have
picked up on that idea generally showing initiation over NW and
north central Ohio around mid day, then progressing E/SE through the
afternoon. The mid/upper ridge and associated capping remains in
control this morning, but height falls are ongoing as the front
gradually pushes SE, and these height falls and mid-level cooling
will weaken CIN late this morning, so expect initiation after
15 or 16Z.

Regarding severe weather threats, the lack of upstream coverage
early this morning points toward more sunshine than originally
anticipated, and with a warm morning start, this will support rapid
surface heating and probably higher instability. Temperatures
warming into the mid/upper 80s with dew points pooling in the upper
60s to near 70 beneath relatively steep mid-level lapse rates of 6
to 6.5 C/Km could allow surface based CAPE to build higher than
forecast, and would not be surprised to see 2500 to 3000 joules of
SBCAPE with 2000-2500 joules of MLCAPE. While this is considered
moderate instability, it will support some strong updrafts. Shear
will be sufficient for some convective organization with deep layer
shear projected to reach around 30 kts over northern areas by early
afternoon, but the stronger values of 35-40+ kts continue to lag
behind the main push of convection. This will limit the coverage and
longevity of any severe convective clusters, but deep layer
shear vectors oriented from W to E will generally be orthogonal
to the orientation of the convection, so we could see one or two
forward propagating clusters producing damaging winds over a
swath of counties depending on how it ultimately evolves. The
greater heating this morning will also steepen low-level lapse
rates to around 8 C/KM which will raise DCAPE values and further
enhance wind potential. Hail is a secondary threat. CAPE in the
-10 to -30 C layer (hail CAPE) will be limited today, and with
fairly high freezing levels and marginal mid-level lapse rates,
any large hail should mainly occur early in the convective life-
cycle. Low-level (0- 1 Km) shear does increase to around 20 kts
this afternoon with 0-3 Km SRH of 50-100 m2/s2, so cannot rule
out a semi discrete supercell embedded within convection shortly
after initiation capable of hail and an isolated, weak tornado
before growing upscale into lines and clusters. The latest
SWODY1 keeps the slight risk from just south of Erie, PA to
about Marion, Ohio with the main threat being wind, and this is
reasonable based on the reasoning above.

Locally heavy rainfall and isolated flooding is also possible today
since shear vectors parallel to the approaching boundary will
support some backbuilding/training, and PWATs increase to 1.50 to
1.75 inches which is around the 90th percentile of climatology.

Showers will linger this evening over the south half of the CWA
before moving out early tonight. However, as mentioned above, the
front will stall over central Ohio in response to a deepening
mid/upper trough over the Upper Midwest supporting a surface low
developing on the front and riding up the boundary. The latest NAM
and other deterministic guidance are trending north with the low
track through central Ohio late tonight into Thursday. There will be
a band of steady showers to the north of the low track where
isentropic ascent will be maximized by a 70-90 knot H3 jet streak,
so quickly increased PoPs again late tonight through mid day
Thursday. This will lead to cool, raw, wet conditions Thursday
morning into the early afternoon, and there could be enough elevated
instability for isolated rumbles of thunder too. Drier air will move
in Thursday afternoon and evening as the low pulls away allowing the
front to finally clear the region.

Highs Thursday will be well below normal in the mid/upper 60s, so
it will feel cold after the recent heat!

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Cold front should be well east of the region Thursday evening
allowing high pressure to ridge into Ohio from the west. A weakening
cold front may cross the lake Friday night. Dont think this boundary
will assist in the development of any showers as the main piece of
jet energy moving well north of the area. However it is something we
will need to monitor with some dissipating showers potentially
crossing the lake Friday evening. Lows Thursday and Friday nights
will be cooler with mid 40's to lower 50's. Highs Friday in the
70's.

High pressure takes back control by Saturday. So expect dry
conditions. Highs in the mid 60's to mid 70's. Lows mid 40's to mid
50's.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
Confidence in the extended forecast remains very low as zonal flow
develops cross the US Sunday through Wednesday. Models indicate a
couple ripples of low pressure moving through this flow with a
stationary boundary wobbling in an area from Illinois to Ohio. Each
model has this boundary in differing locations along with the timing
of the jet energy aloft. So for now we are going with a forecast
that has slight chance to chance POP's in it Sunday night through
Wednesday. Temperatures are expected to be very close to seasonal
averages.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
The main concerns for aviation will be the potential for
scattered strong to severe convection this afternoon into the
early evening hours for all of northern Ohio and northwest
Pennsylvania. We expect VFR conditions through the evening hours
outside of any heavier convection. There will be brief drops in
visibilities and ceilings with the convection as well into the
evening hours. The strongest convection will be capable of large
hail and severe downburst wind gusts.

A cold front will move through the area this evening after 00z
which will shift southwest winds 5-10 knots today to
northwest/north winds 5-10 knots overnight into Thursday
morning. Ceilings will drop to MVFR and some locations lower
end MVFR. Some guidance shows the potential for IFR at a few
locations but we did not have that in the TAF for this update.
We will watch trends and see if those ceilings need to be
updated in the TAF. MVFR ceilings expected to last through
Thursday morning. There could be some scattered light rain
showers possible around early Thursday morning.

Outlook...Non-VFR likely Thursday morning into the afternoon
with rain showers.

&&

.MARINE...
Cold Front moves across the lake this afternoon into the evening.
South to southwest winds today become northerly overnight. May
briefly build waves to 3 feet, especially after midnight tonight
through mid morning Thursday.

The frontal boundary stalls over central Ohio Wednesday night and is
expected to become the path for low pressure. The low moves into
western NY by mid afternoon Thursday with north to northwest winds
persisting at 10 to 15 knots. Waves may reach 2-3 feet for the
nearshore waters from Sandusky to Ripley.

High pressure then builds onto the lake from the west Thursday night
into Friday winds become west to southwest. A weakening cold front
may cross the lake Friday night with a brief increase of northerly
winds. High pressure takes back control by Saturday with light and
variable winds anticipated.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Garuckas
NEAR TERM...Garuckas/Griffin
SHORT TERM...MM
LONG TERM...MM
AVIATION...Griffin
MARINE...MM
Hazardous weather outlook, Jun 1, 1:25 PM EST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
225 PM EDT Wed Jun 1 2022

LEZ142>145-162>166-OHZ003-006>009-017>019-027-028-036-037-021830-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-
Wyandot-Crawford-Marion-Morrow-
225 PM EDT Wed Jun 1 2022

This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms may develop this afternoon and
evening. The main threat is strong damaging winds but some
larger hail is also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ146>149-167>169-OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-
021830-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Willowick to Geneva-on-the-Lake OH beyond 5NM off shoreline to US-
Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-
Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Holmes-
Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
225 PM EDT Wed Jun 1 2022

...SEVERE THUNDERSTORM WATCH 301 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

In the hours before

Special weather statement, Jun 1, 12:13 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Cleveland OH
113 PM EDT Wed Jun 1 2022

OHZ021-031-032-011745-
Summit OH-Stark OH-Wayne OH-
113 PM EDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of northwestern Stark,
southern Summit and central Wayne Counties through 145 PM EDT...

At 113 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wooster, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Canton, Wooster, Massillon, Barberton, Green, North Canton, Orrville,
Rittman, Doylestown, Creston, Dalton, New Franklin, Norton, Canal
Fulton, Lakemore, Smithville, Clinton, Marshallville, Meyers Lake and
Hills And Dales.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4078 8213 4092 8213 4102 8144 4081 8139
TIME...MOT...LOC 1713Z 258DEG 29KT 4085 8203

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kahn
Special weather statement, Jun 1, 1:02 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
202 PM EDT Wed Jun 1 2022

OHZ032-011845-
Stark OH-
202 PM EDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of Stark County through
245 PM EDT...

At 202 PM EDT, Doppler radar was tracking a strong thunderstorm over
Massillon, or 9 miles southwest of Canton, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Canton, Massillon, Green, Alliance, North Canton, Louisville,
Minerva, Brewster, Navarre, Canal Fulton, East Canton, Meyers Lake,
Hills And Dales, Robertsville, Maximo, Perry Heights, North Lawrence
and Greentown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4069 8165 4087 8165 4091 8147 4091 8142
      4092 8142 4099 8109 4073 8109
TIME...MOT...LOC 1802Z 263DEG 29KT 4075 8154

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kahn
Special weather statement, Jun 1, 1:43 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
243 PM EDT Wed Jun 1 2022

OHZ014-023-PAZ003-011930-
Trumbull OH-Ashtabula Inland OH-Crawford PA-
243 PM EDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of northeastern
Trumbull, southeastern Ashtabula and southwestern Crawford Counties
through 330 PM EDT...

At 243 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Kinsman, or 21 miles north of Warren, moving east
at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kinsman, Andover, Linesville, Harmonsburg, Pymatuning Central,
Adamsville, Atlantic, Cherry Valley, Conneaut Lake, Jamestown,
Conneaut Lakeshore and Hartstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio...and northwestern Pennsylvania.

&&

LAT...LON 4148 8027 4149 8043 4149 8052 4144 8052
      4144 8076 4160 8074 4168 8024 4160 8022
TIME...MOT...LOC 1843Z 264DEG 21KT 4153 8068

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Kahn
Special weather statement, Jun 1, 1:50 PM EST, 1 minute before
Special Weather Statement
National Weather Service Cleveland OH
250 PM EDT Wed Jun 1 2022

OHZ032-011930-
Stark OH-
250 PM EDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of Stark County through
330 PM EDT...

At 250 PM EDT, Doppler radar was tracking a strong thunderstorm over
Massillon, or near Canton, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Canton, Massillon, Alliance, North Canton, Louisville, Minerva,
Brewster, Navarre, East Canton, Meyers Lake, Hills And Dales,
Robertsville, Maximo and Perry Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.

&&

LAT...LON 4069 8159 4087 8160 4091 8109 4073 8109
      4072 8123 4068 8124
TIME...MOT...LOC 1850Z 268DEG 29KT 4078 8150

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kahn

The radar

The Cleveland radar (KCLE), 74 km away, was scanning. The volume nearest the first event began at 18:48 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 5 hail. Local standard time, as filed.

Thunderstorm Wind, Stark

When
June 1, 1:51 PM EST
Where
Stark County, 1.26 mi N of Pinn
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.798, -81.523

Several large tree limbs downed in Massillon.

Thunderstorm Wind, Stark

When
June 1, 1:51 PM EST
Where
Stark County, 1 mi SW of Massillon
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.770, -81.564

Several trees downed about one-mile southwest of Massillon.

Thunderstorm Wind, Seneca

When
June 1, 2:27 PM EST
Where
Seneca County, 1.82 mi ENE of Longley
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.231, -83.388

Trees downed onto building near intersection of TR 172 and CR 25, about four-miles southeast of Risingsun. Unsure of any damage to building.

Hail, Seneca

When
June 1, 2:33 PM EST
Where
Seneca County, Amsden
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.220, -83.320

Quarter-size hail in Amsden.

Thunderstorm Wind, Sandusky

When
June 1, 2:50 PM EST
Where
Sandusky County, 1.01 mi SSE of Whites Lndg
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.416, -82.894

Four power poles downed at US-6 and County Road 294 northeast of Vickery. Person was trapped in car in between poles, but was not injured.

Thunderstorm Wind, Seneca

When
June 1, 3:10 PM EST
Where
Seneca County, Republic
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.120, -83.020

A few trees downed in Republic.

Thunderstorm Wind, Lorain

When
June 1, 3:33 PM EST
Where
Lorain County, 1.27 mi SW of Clearview
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.420, -82.190

Tree downed onto house about one-mile SSW of Lorain. Unsure of any damage to house.

Thunderstorm Wind, Lorain

When
June 1, 3:42 PM EST
Where
Lorain County, 2.21 mi SSW of Sheffield
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
41.441, -82.098

Tree downed onto power lines and car along East River Road in Sheffield. Photo did not show any discernable damage to car.

Hail, Lorain

When
June 1, 3:44 PM EST
Where
Lorain County, 0.31 mi ESE of South Lorain
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.418, -82.144

Hail up to nickel-size at Elyria Avenue and North Ridge Road in Elyria.

Thunderstorm Wind, Lorain

When
June 1, 3:46 PM EST
Where
Lorain County, 0.36 mi SSW of Elyria
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.365, -82.104

Trees downed just southeast of downtown Elyria.

Thunderstorm Wind, Lorain

When
June 1, 3:47 PM EST
Where
Lorain County, 2.91 mi WSW of Avon
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
41.427, -82.077

Numerous tree branches downed in Sheffield.

Thunderstorm Wind, Lorain

When
June 1, 3:47 PM EST
Where
Lorain County, 0.3 mi W of Elyria
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
41.370, -82.106

Photo of downed large tree branch that went through a ceiling in a house in Elyria.

Thunderstorm Wind, Lorain

When
June 1, 3:49 PM EST
Where
Lorain County, 3.45 mi NNE of Elyria
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.418, -82.082

Tree downed onto house along Loyola Drive in Sheffield. Unsure of any damage to house.

Thunderstorm Wind, Morrow

When
June 1, 3:57 PM EST
Where
Morrow County, 1.88 mi NNE of Steam Corners
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.705, -82.655

Roof was blown off of a trailer and a transformer fell onto another trailer about four-miles WNW of Lexington in Morrow County, near the Richland County line.

Thunderstorm Wind, Cuyahoga

When
June 1, 4:16 PM EST
Where
Cuyahoga County, 0.38 mi SE of North Royalton
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.316, -81.725

NWS meteorologist estimated 60 mph peak gust from thunderstorm in North Royalton.

Hail, Trumbull

When
June 1, 4:23 PM EST
Where
Trumbull County, 0.55 mi SSE of Kenilworth
Measured
1 in hail
Reported by
Public
Coordinates
41.463, -80.746

Quarter-size hail in Greene Township.

Thunderstorm Wind, Summit

When
June 1, 4:24 PM EST to 4:29 PM EST
Where
Summit County, 0.66 mi NNW of Richfield to 0.24 mi NW of Everett
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.239, -81.636

Tree downed in Richfield and another downed along Riverview Road, just south of Everett.

Thunderstorm Wind, Summit

When
June 1, 4:39 PM EST
Where
Summit County, 1.62 mi NNW of Darrowville
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
41.223, -81.438

Trees downed about one-mile SSE of Hudson.

Thunderstorm Wind, Summit

When
June 1, 4:39 PM EST
Where
Summit County, 1.4 mi E of Hudson
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
41.251, -81.403

Numerous trees downed at Hudson Springs Park.

Thunderstorm Wind, Summit

When
June 1, 4:39 PM EST
Where
Summit County, 0.89 mi SW of Hudson
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
41.240, -81.440

Numerous trees downed in Hudson, one of which fell onto house and caused at least gutter damage per photo.

Thunderstorm Wind, Summit

When
June 1, 4:41 PM EST
Where
Summit County, 3 mi SSE of Twinsburg
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.280, -81.408

Multiple trees snapped about three-miles SSE of Twinsburg.

Thunderstorm Wind, Portage

When
June 1, 4:48 PM EST
Where
Portage County, 0.72 mi NNE of Streetsboro
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.240, -81.346

Trained spotter estimated a 70 mph peak wind gust in Streetsboro. Numerous trees were downed, a couple fences were blown over, and several homes suffered minor siding damage.

Hail, Portage

When
June 1, 4:48 PM EST
Where
Portage County, 0.73 mi NNE of Streetsboro
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.240, -81.346

Hail up to quarter-size in Streetsboro.

Thunderstorm Wind, Portage

When
June 1, 5:00 PM EST
Where
Portage County, 3 mi S of Mantua
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
41.237, -81.220

Two trees uprooted in Shalersville.

Thunderstorm Wind, Trumbull

When
June 1, 5:16 PM EST
Where
Trumbull County, 0.63 mi NNE of Newton Falls
Measured
61 kt (70 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.189, -80.977

Widespread tree damage in Newton Falls.

Thunderstorm Wind, Trumbull

When
June 1, 5:18 PM EST
Where
Trumbull County, 0.22 mi WSW of Braceville
Measured
61 kt (70 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.229, -80.954

Widespread tree damage in Braceville.

Thunderstorm Wind, Trumbull

When
June 1, 5:30 PM EST
Where
Trumbull County, Warren
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.230, -80.820

Numerous trees downed in Warren.

Thunderstorm Wind, Hancock

When
June 1, 6:06 PM EST to 6:12 PM EST
Where
Hancock County, Shawtown to 0.85 mi NW of Mc Comb
Measured
61 kt (70 mph) estimated gust
Property damage
$66,000
Reported by
Emergency Manager
Coordinates
41.100, -83.850

Several large trees downed and siding/roofs blown off several mobile homes and barns in Shawtown. Quarter-size hail and several downed trees reported in McComb.

Thunderstorm Wind, Hancock

When
June 1, 6:24 PM EST
Where
Hancock County, 1.24 mi SW of Mortimer
Measured
61 kt (70 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.089, -83.648

Several utility poles downed and tree snapped approximately 10 feet above its base about four-miles north of Findlay.

Thunderstorm Wind, Hancock

When
June 1, 6:28 PM EST
Where
Hancock County, 2.37 mi SE of Mortimer
Measured
55 kt (63 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.080, -83.593

Trees downed and blocked roadway at corner of county roads 212 and 236 on the northeast side of Findlay.

Thunderstorm Wind, Seneca

When
June 1, 6:44 PM EST
Where
Seneca County, 2 mi W of New Riegel
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.050, -83.358

Trees downed about two-miles west of New Riegel.

Thunderstorm Wind, Seneca

When
June 1, 6:46 PM EST
Where
Seneca County, 2.31 mi NNE of Springville
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.029, -83.358

Numerous trees downed in Big Spring Township.

Thunderstorm Wind, Seneca

When
June 1, 7:10 PM EST
Where
Seneca County, 0.6 mi WSW of Caroline
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.046, -82.890

Many trees downed in Venice Township.

Hail, Richland

When
June 1, 7:46 PM EST
Where
Richland County, Shelby
Measured
1.5 in hail
Reported by
Social Media
Coordinates
40.880, -82.650

Quarter to ping pong ball-size hail in Shelby.

Thunderstorm Wind, Richland

When
June 1, 7:47 PM EST
Where
Richland County, 2 mi E of Shelby
Measured
55 kt (63 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.880, -82.612

Several power poles downed about two-miles east of Shelby.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1023968, 1023969, 1023972, 1023989, 1023990, 1024000, 1024001, 1024008, 1024004, 1024009, 1024011, 1024051, 1024010, 1024013, 1024016, 1024014, 1024018, 1024023, 1024026, 1024030, 1024055, 1024036, 1024043, 1024066, 1024080, 1024081, 1024083, 1024106, 1024108, 1026474, 1026475, 1026478, 1026482, 1026484, 1026488.